Alert archive / Florida / River Flood Warnings in 2009
River Flood Warning 16, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Sep 12, 2009, 10:18 AM EDT for Pasco County, Florida. It took effect at Sep 13, 2009, 9:12 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 12, 2009, 10:18 AM EDT (14:18 UTC)
- In effect from
- Sep 13, 2009, 9:12 AM EDT
- Expired
- Sep 12, 2009, 3:15 PM EDT
- In force
- Issued by
- NWS Tampa Bay, FL
- Flood severity
- Minor
County Pasco County, FL
The radar
The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Anclote River near Elfers at Little Road (ELFF1). The gauge peaked at 9.94 ft at Sep 13, 2009, 3:00 PM EDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02310000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Sep 12, 10:04 AM EDT, 14 minutes earlier.
Area forecast discussion, Sep 12, 10:04 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1004 AM EDT SAT SEP 12 2009 ...ABUNDANT RAINFALL WITH LOCALIZED FLOODING TODAY... .UPDATE...MUCH NEEDED RAINFALL OCCURRING ACROSS THE AREA THIS MORNING. A SERIES OF VORT MAXES MOVING THROUGH AN UPPER LEVEL LOW OVER TEXAS COMBINED WITH DEEP TROPICAL MOISTURE AND LIFT FROM THE SURFACE TROUGH JUST NORTH OF TAMPA BAY HAVE COMBINED TO PRODUCE A WIDESPREAD RAINFALL EVENT THAT WILL CONTINUE THROUGH TODAY. THE FIRST OF THESE VORT MAXES IS CURRENTLY OVER THE EASTERN GULF AND WILL CONTINUE TO HELP PUSH MORE SHOWERS AND THUNDERSTORMS TOWARDS THE COAST...MOVING INLAND AS THE DAY PROGRESSES. THE MAIN THREAT TODAY FROM THE HEAVY RAIN WILL BE LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS AS WELL A SOME QUICK RESPONDING RIVERS. AREAS NORTH OF TAMPA BAY HAVE ALREADY SEEN UP TO AN INCH OF RAIN WHILE AREAS TO THE SOUTH HAVE SEEN BETWEEN ONE AND THREE INCHES...WITH SOME LOCALLY 3 TO 6 INCH AREAS IN MANATEE COUNTY. MORE RAINFALL ON THE WAY FOR THE REST OF TODAY THROUGH TONIGHT. CLOUD COVER AND RAIN SHOULD KEEP HIGHS SLIGHTLY BELOW NORMAL SO HAVE LOWERED TEMPS A DEGREE OR TWO WHILE ALSO BUMPING UP POPS. WILL UPDATE ZONES SHORTLY TO REFLECT THIS. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA OFF AND ON THROUGH THE DAY TODAY ALLOW FOR SOME MVFR TO POSSIBLY BRIEF IFR CONDITIONS THROUGH THIS EVENING. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD WITH LIGHT RAIN AREAS AND BKN-OVC CIGS AT 4000-6000FT. && .MARINE...SOUTHERLY WIND FLOW BETWEEN 10 AND 15 KNOTS HAS SET UP ACROSS THE WATERS THIS MORNING WITH SEAS 2 TO 4...WITH HIGHER WIND GUSTS AND SEAS POSSIBLE IN AND NEAR WIDESPREAD SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... TPA 86 76 87 76 / 80 60 70 30 FMY 88 76 88 76 / 70 40 50 30 GIF 87 75 88 75 / 80 50 70 30 SRQ 86 76 87 76 / 80 60 60 30 BKV 86 73 87 72 / 90 60 70 30 SPG 86 78 87 78 / 80 60 70 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE/MARINE...05/CARLISLE AVIATION...24/COLSON
Hazardous weather outlook, Sep 12, 5:00 AM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 500 AM EDT SAT SEP 12 2009 FLZ039-042-043-048>052-055>057-060>062-065-121600- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 500 AM EDT SAT SEP 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THE SURFACE TROUGH OVER THE REGION WILL CONTINUE TO DRIFT NORTH TO ACROSS NORTH FLORIDA TODAY. DEEP MOISTURE SOUTH OF THIS BOUNDARY COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. THE MAIN THREAT FROM THESE SHOWERS AND THUNDERSTORMS WILL BE FREQUENT LIGHTNING...GUSTY WINDS UP TO 40 MPH...AND LOCALLY HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... THE SURFACE TROUGH WILL REMAIN ACROSS NORTH FLORIDA ON SUNDAY WITH DEEP MOISTURE PERSISTING OVER THE AREA. WINDS WILL BE OUT OF THE WEST AND THUS CAUSE THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS TO BE NEAR THE COAST DURING THE MORNING AND THEN SHIFT INLAND DURING THE AFTERNOON. FOR MONDAY THROUGH FRIDAY... THE DEEPEST MOISTURE WILL SHIFT AWAY FROM THE REGION...BUT THERE WILL STILL BE ENOUGH WHEN COMBINED WITH DAYTIME HEATING AND THE SEA BREEZES TO CAUSE SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THE PRIMARY THREATS WILL CONTINUE TO BE FREQUENT LIGHTING...GUSTY WINDS UP TO 40 MPH AND MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:31 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 89 min |
| Sep 12, 5:33 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee, Pinellas, Sarasota | 117 min |
| Sep 12, 7:12 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee, Pinellas, Sarasota | 3 hr |
| Sep 12, 8:59 AM EDT | Areal Flood Warning | TBW | Hardee, Manatee | 4 hr |
| Sep 12, 10:18 AM EDT | River Flood Warning | TBW | Hillsborough | 6 days |
| Sep 12, 10:18 AM EDT | River Flood Warning | TBW | Manatee | 54 hr |
| Sep 12, 10:18 AM EDT | River Flood Warning | TBW | Sarasota | 10 days |
| Sep 12, 10:21 AM EDT | Areal Flood Advisory | TBW | Charlotte, DeSoto, Hardee, Highlands, Hillsborough, Manatee and 3 more | 114 min |
| Sep 12, 10:23 AM EDT | Flood Watch | TBW | DeSoto, Hardee, Pinellas, Polk | 34 hr |
| Sep 12, 12:13 PM EDT | Areal Flood Advisory | TBW | DeSoto, Hardee, Highlands, Hillsborough, Manatee, Pasco and 4 more | 3 hr |
| Sep 12, 1:13 PM EDT | Areal Flood Warning | TBW | Manatee | 6 hr |
| Sep 12, 1:14 PM EDT | River Flood Warning | TBW | Manatee | 27 hr |
| Sep 12, 3:18 PM EDT | Areal Flood Advisory | TBW | Sarasota | 117 min |
| Sep 12, 3:54 PM EDT | Special Weather Statement | TBW | Charlotte | 51 min |
| Sep 12, 3:58 PM EDT | Special Marine Warning | TBW | 47 min | |
| Sep 12, 5:20 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 40 min |
| Sep 12, 6:05 PM EDT | Special Marine Warning | TBW | 25 min |
Nearby
River Flood Warnings in Florida, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.